Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 183, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Dec 10, 2008, 12:06 AM CST for Fayette County, Tuscaloosa County, Walker County, Alabama. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2008, 12:06 AM CST (06:06 UTC)
- Expired
- Dec 10, 2008, 12:30 AM CST
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 12:25 AM CST | TSTM WND DMG | 1 Sw Berry, AL | POSSIBLE TORNADO TOUCHDOWN ON COUNTY ROAD 62. ROOF TORN OFF MOBILE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 8:03 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 100606 TORBMX ALC057-125-127-100630- /O.NEW.KBMX.TO.W.0183.081210T0606Z-081210T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1206 AM CST WED DEC 10 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... WESTERN WALKER COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITY OF CARBON HILL... EASTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA... NORTH CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 1230 AM CST * AT 1206 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF BANKSTON...OR 13 MILES SOUTH OF FAYETTE...MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... BERRY AND BOLEY SPRINGS BY 1215 AM CST... 6 MILES NORTHWEST OF OAKMAN BY 1225 AM CST... 9 MILES SOUTHEAST OF CARBON HILL BY 1230 AM CST... THIS INCLUDES US 78 EXIT NUMBERS 46 THROUGH 70. THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING FOR WESTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3398 8752 3374 8717 3345 8769 3359 8783 TIME...MOT...LOC 0606Z 224DEG 43KT 3359 8767 $$ 10/ARM
1 follow-up statement
000 WWUS54 KBMX 100616 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 AM CST WED DEC 10 2008 ALC057-125-127-100630- /O.CON.KBMX.TO.W.0183.000000T0000Z-081210T0630Z/ TUSCALOOSA AL-FAYETTE AL-WALKER AL- 1216 AM CST WED DEC 10 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR WESTERN WALKER...EASTERN FAYETTE AND NORTH CENTRAL TUSCALOOSA COUNTIES... AT 1216 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NEW LEXINGTON...OR ABOUT 11 MILES SOUTHEAST OF FAYETTE...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... WEST CORONA AND CORONA BY 1225 AM CST... TOWNLEY...HOLLY GROVE...CEDRUM AREA AND 6 MILES NORTHWEST OF OAKMAN BY 1230 AM CST... THIS INCLUDES US 78 EXIT NUMBERS 46 THROUGH 70. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING FOR WESTERN ALABAMA. LAT...LON 3398 8752 3374 8717 3350 8766 3362 8778 TIME...MOT...LOC 0616Z 224DEG 43KT 3367 8759 $$ 10/ARM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 9, 8:45 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 9, 8:45 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 845 PM CST TUE DEC 9 2008 .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE DEEP SOUTH THIS EVENING. EXTENSIVE SQUALL LINE SLOWLY MOVING ACROSS EAST AND SOUTH CENTRAL MISSISSIPPI....WITH SEVERAL REPORTS OF DAMAGE AND POSSIBLE TORNADOES. THIS LINE WILL CONTINUE TO SLOWLY PROGRESS EASTWARD BRINGING A CHANCE OF ISOLATED TORNADOES TO WESTERN PARTS OF CENTRAL ALABAMA. THE STORMS WERE DEVELOPING ALONG A PRE-FRONTAL TROUGH WITH A FEW MESO LOWS RIDING ALONG THE BOUNDARY. THESE MESO LOWS WERE MAKING THE LINE DISPLAY A LEWP PATTERN...INDICATIVE OF STRONGER THUNDERSTORMS. WHAT A DIFFERENCE A DAY MAKES. AT 02Z...TEMPERATURES WERE HANGING TOUGH IN THE 60S AREAWIDE. SOUTHERLY WINDS WERE BLOWING AT 15 TO 25 MPH USHERING IN SURFACE DEW POINTS INTO THE LOWER 60S GENERALLY SOUTH OF INTERSTATE 20. UPPER LEVEL LOW AND ASSOCIATED WIND FIELDS/LIFT WILL ENTER WESTERN ALABAMA THROUGH MIDNIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE...BUT EXTENT OF SEVERE STORMS AND TORNADOES REMAIN IN QUESTION. SURFACE BASED INSTABILITY BECOMES A BIT LESS FAVORABLE FOR STRONGER ACTIVITY AS WE PROGRESS THROUGH THE NIGHT. THEREFORE...UPDATED THE HWO WITH BEST CHANCE OF STRONG TO SEVERE GENERALLY WEST OF I-65. SURFACE BASED CAPE AND LIS LIMITED BUT SHEAR IS TREMENDOUS. WILL CONTINUE TO CLOSELY MONITOR THE SURFACE BASED INSTABILITY THE NEXT SEVERAL HOURS. PRECIP WATER VALUES OVER 1.50 INCHES NEAR THE FRONT ARE A WHOPPING 2 STANDARD DEVIATIONS ABOVE NORMAL FOR DECEMBER IN CENTRAL ALABAMA. LATEST RADAR ESTIMATES HAVE RAIN TOTALS UP TO 1.75 INCHES IN FAR NORTHWEST ALABAMA. ALTHOUGH STREAM FLOWS ARE RUNNING MUCH BELOW NORMAL DUE TO THE EXTENDED DROUGHT CONDITIONS...WILL ISSUE A FLASH FLOOD WATCH FOR SEVERAL NORTHWEST COUNTIES THROUGH 6 AM. RAIN AMOUNTS MAY BE AS HIGH AS 3 TO 4 INCHES IN SPOTS. 75/LINHARES && .PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY. COMPLEX SHORT TERM AS A STRONG UPPER LEVEL LOW CONTINUES TO DROP SOUTH OUT OF THE SOUTHERN PLAINS CREATING WHAT WILL BECOME A WEAKENING SURFACE LOW FROM CENTRAL ARKANSAS TO JUST WEST OF KNOXVILLE. THIS WILL BRING ROUND ONE THROUGH THE AREA JUST AFTER SUNSET THROUGH TOMORROW MORNING. IT HAS BEEN ON THE TRICKY SIDE TO ASSESS THE SEVERE THREAT AND POTENTIAL. ONE THING FOR SURE IS IT WILL BE WET. PW VALUES ARE AS HIGH AS IT GETS FROM DECEMBER AND MOST FORECAST SOUNDINGS SHOW SATURATION FROM THE SURFACE TO THE TOP OF THE COLUMN. THIS WOULD LEAVE ME TO BELIEVE THAT WITH THIS MUCH MOISTURE THE SEVERE THREAT WOULD BE ON THE ISOLATED SIDE...WITH AN OUTSIDE CHANCE OF SOME MID LEVEL WATER LOADING...WHICH YOU STILL WOULD NEED SOME DRY AIR TO ACCOMPLISH. MOST OF THE CAPE PROFILES ARE ON THE TALL AND SKINNY SIDE WITH MOIST ADIABATIC PROFILES MOST OF THE WAY ABOVE THE LFC. THIS WOULD LEAD TO SHORT DURATION STORMS AND NOT A LOT OF STABILITY TO SUSTAIN STORM STRUCTURE. HOWEVER...LOOKING AT THE SHEAR PROFILES...IT WOULD BE BELIEVABLE THAT SOME ROTATION COULD BE IN THE WORKS WHERE TALL...SKINNY CAPE EXISTS...MAINLY SOUTH OF INTERSTATE 20. FURTHER SOUTH THE MORE INSTABILITY. INTERESTINGLY...THE SHEAR PROFILES ARE IN FACT...TOO GOOD...MEANING THE SHEAR MAY ACTUALLY BE TOO STRONG FOR THE WEAKER UPDRAFTS. ALL THIS SAID...DO FEEL THE OVERALL THREAT FOR SEVERE...INCLUDING TORNADOES IS RELATIVELY LOW...HOWEVER...CERTAINLY CAN NOT RULE ANYTHING OUT...EXCEPT HAIL...AT THIS POINT. THE GREATEST THREAT WILL BE FURTHER SOUTH...AND WE WILL ALSO HAVE TO WATCH ANY ROGUE CELLS THAT DEVELOP FURTHER WEST IN A MORE FAVORABLE ENVIRONMENT AND MOVE EAST TOWARDS OUR CWA. THE THREAT FOR HEAVY RAIN WILL BE IN THE WEST AFTER SUNSET AND WORK ITS WAY EAST IN THE FORM OF A DYING SQUALL LINE OR WEAK MCC. AFTER ROUND ONE...ROUND TWO WILL DOMINATE AS THE UPPER LEVEL LOW TRANSITION NEGATIVE AND CUTS OFF SOUTH OF THE AREA CREATING A NEW SURFACE LOW THAT WILL DOMINATE FURTHER EAST. THE IMPACTS OVER CENTRAL ALABAMA ON WEDNESDAY WILL BE ADDITIONAL HEAVY RAIN...ESPECIALLY EAST OF I-65...NOT WORRIED ABOUT A SEVERE THREAT FROM IT...BUT THERE IS AN OUTSIDE CHANCE IN THE MORNING TO EARLY AFTERNOON HOURS IN THE EXTREME SOUTHERN AND EASTERN COUNTIES. 17/KLAWS LONG TERM...THURSDAY THROUGH TUESDAY. FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON MAY BE COMING TOGETHER FOR NORTH CENTRAL ALABAMA. MODELS ARE ALL SHOWING A DEEP 500MB LOW MOVING ACROSS CENTRAL ALABAMA ON THURSDAY WHICH WILL BRING WITH IT MOISTURE AND LIFT. MAIN MODEL DIFFERENCES ARE DEVELOPMENT AND TRACK OF SURFACE LOW. GFS TRACKS LOW FARTHER WEST THAN ECMWF AND NAM WHICH MEANS PRECIPITATION WILL BE MORE RAIN THAN SNOW. THIS TYPE OF COLD DEEP UPPER LOW WILL MANY TIMES FORM THERE OWN COLD POCKETS AT THE THE LOW LEVELS DUE TO ENHANCED SNOWFALL RATES. THE MAIN LIMITING FACTOR WILL BE THAT THE EVENT WILL OCCUR DURING THE DAY WHEN HEATING WILL KEEP TEMPERATURES ABOVE FREEZING. AS MENTIONED IN EARLIER DISCUSSION...MODELS ARE SHOWING AREA OF ENHANCED PRECIPITATION NORTH OF 500MB UPPER LOW...IN AREA REFEREED TO AS A TROWEL. THERE IS POTENTIAL FOR HEAVY SNOWFALL WITHIN IN THIS TROWEL...BUT FOR NOW MODELS ARE KEEPING THIS AREA NORTH OF CENTRAL ALABAMA. AT THIS TIME WILL KEEP PRECIPITATION IN THE FORM OF A RAIN/SNOW MIXTURE...BUT THERE COULD VERY WELL BE A PERIOD OF TIME ON THURSDAY WHEN IT IS ALL SNOW. THIS SYSTEM WILL QUICKLY LIFT OUT OF THE AREA THURSDAY EVENING WITH SOME TRAILING LIGHT SNOW ACROSS EAST ALABAMA. CLEARING SKIES AND HIGH PRESSURE WILL MOVE INTO THE AREA FRIDAY AND SATURDAY. A WEAK SHORT WAVE TROF WILL PASS NORTH OF ALABAMA ON MONDAY WITH A TRAILING COLD FRONT PUSHING TO NEAR THE MISSISSIPPI RIVER. UPPER RIDGE OVER THE SOUTHEASTERN STATES WILL LIKELY KEEP MOST OF THE RAIN NORTH AND WEST OF AREA...BUT A FEW SHOWERS POSSIBLE. 58/ROSE && .AVIATION...00Z TAF DISCUSSION. LARGE MASS OF RAIN AND THUNDERSTORMS POISED TO MOVE INTO CENTRAL ALABAMA OVERNIGHT...AND THEN BEGIN TO STALL DURING THE DAY ON WEDNESDAY. A LITTLE PUZZLED ABOUT WHY WINDS ARE NOT AS STRONG AND GUSTY THAN PREVIOUSLY EXPECTED (AND SUPPORTED BY CURRENT PRESSURE ANALYSIS). I DO EXPECT WINDS TO PICK BACK UP OVERNIGHT...AS COLD FRONT PLODS EASTWARD. AS THE FRONT SLOWS DOWN AND STALLS ON WEDNESDAY...THUNDER SHOULD DIMINISH BUT RAIN WILL LIKELY CONTINUE. THUS...KEPT FAIRLY LOW CEILINGS AND MVFR CATEGORY VISIBILITIES DURING THE PERIOD. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL ZONES UNTIL 6 AM CST WEDNESDAY FLASH FLOOD WATCH FOR PICKENS-LAMAR-FAYETTE-WALKER-MARION-AND WINSTON THROUGH 6 AM WEDNESDAY. &&
Hazardous weather outlook, Dec 9, 8:00 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 PM CST TUE DEC 9 2008 ALZ011>015-017>050-101230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 800 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN WATERWAYS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT COVERS THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT. MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY WEST OF A LINE FROM DOUBLE SPRINGS...TO SELMA. THE BEST TIMING FOR THE TORNADO THREAT APPEARS TO BE FROM 9 PM THROUGH 6 AM. FOR THE REMAINDER OF THE AREAS WEST OF INTERSTATE 65...DAMAGING WINDS WILL BE POSSIBLE IN THE STRONGER STORMS GENERALLY FROM MIDNIGHT THROUGH 6 AM. FOR AREAS EAST OF INTERSTATE 65...A FEW STRONG STORMS ARE POSSIBLE BUT CURRENT THINKING IS THAT THE STORMS WILL REMAIN BELOW SEVERE LIMITS. IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY RAINFALL IS POSSIBLE GENERALLY NEAR AND NORTH OF THE INTERSTATE 20 CORRIDOR. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE. THESE RAIN AMOUNTS MAY PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE. THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FOR WEST ALABAMA TONIGHT. 75/LINHARES
In the hours before
Local storm report, Dec 9, 9:59 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 SSW SHOTSVILLE 34.20N 88.15W
12/09/2008 E60 MPH MARION AL FIRE DEPT/RESCUE
REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.
&&
GOLDENLocal storm report, Dec 9, 10:28 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 1 N DETROIT 34.04N 88.17W
12/09/2008 LAMAR AL EMERGENCY MNGR
TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.
&&
GOLDENLocal storm report, Dec 9, 11:49 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
12/09/2008 E0.25 INCH WINSTON AL EMERGENCY MNGR
REPORTED IN THE DOUBLE SPRINGS AREA.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:52 PM CST | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 7 hr |
| Dec 9, 9:15 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Dec 9, 9:45 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Dec 9, 9:59 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 31 min |
| Dec 9, 10:01 PM CST | Tornado Warning | BMX | Pickens | 44 min |
| Dec 9, 10:47 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa, Walker | 43 min |
| Dec 9, 11:01 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Winston | 3 hr |
| Dec 9, 11:13 PM CST | Tornado Warning | BMX | Greene, Pickens | 32 min |
| Dec 9, 11:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 39 min |
| Dec 9, 11:45 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 30 min |
| Dec 10, 12:22 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter | 38 min |
| Dec 10, 12:31 AM CST | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Dec 10, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 49 min |
| Dec 10, 12:50 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 40 min |
| Dec 10, 12:55 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 50 min |
| Dec 10, 12:59 AM CST | Tornado Warning | BMX | Walker, Winston | 16 min |
| Dec 10, 1:09 AM CST | Tornado Warning | BMX | Blount, Walker | 6 min |
| Dec 10, 1:31 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 44 min |
| Dec 10, 1:32 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Dec 10, 1:55 AM CST | Tornado Warning | BMX | Jefferson | 9 min |
| Dec 10, 1:57 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 33 min |
| Dec 10, 2:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 30 min |
| Dec 10, 2:12 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 48 min |
| Dec 10, 2:26 AM CST | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Dec 10, 2:32 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 28 min |
| Dec 10, 3:07 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 23 min |
| Dec 10, 3:11 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Dec 10, 3:28 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas | 34 min |
| Dec 10, 3:38 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Dec 10, 4:17 AM CST | Tornado Warning | BMX | Cherokee | 13 min |
| Dec 10, 4:38 AM CST | Tornado Warning | BMX | St. Clair | 20 min |
| Dec 10, 4:40 AM CST | Tornado Warning | BMX | Lowndes, Montgomery | 35 min |
| Dec 10, 4:44 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 10, 5:07 AM CST | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 23 min |
| Dec 10, 5:32 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 28 min |
| Dec 10, 6:24 AM CST | Tornado Warning | BMX | Pike | 51 min |
| Dec 10, 6:43 AM CST | Severe Thunderstorm Warning | BMX | Pike | 47 min |
| Dec 10, 6:49 AM CST | Tornado Warning | BMX | Cleburne, Randolph | 15 min |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Dec 10, 7:18 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 27 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 49 min |
| Dec 10, 8:24 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
| Dec 10, 9:56 AM CST | Areal Flood Advisory | BMX | Barbour, Pike | 4 hr |
| Dec 10, 3:24 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more | 20 hr |
| Dec 10, 3:54 PM CST | Winter Storm Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 12 hr |
| Dec 10, 4:01 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.